Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: May, 1995, Volume 63, Issue 3

The Existence of Subgame-Perfect Equilibrium in Continuous Games with Almost Perfect Information: A Case for Public Randomization<507:TEOSEI>2.0.CO;2-K
p. 507-544

Arthur Robson, Christopher Harris, Philip Reny

The starting point of this paper is a simple, regular dynamic game in which subgame-perfect equilibrium fails to exist. Examination of this example shows that existence would be restored if players were allowed to observe the output of a public-randomization device. The main result of the paper shows that the introduction of public randomization yields existence not only in the example, but also in a large class of dynamic games. It is also argued that the introduction of public randomization is the minimal robust extension of subgame-perfect equilibrium in this class of games.

Log In To View Full Content